Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 28, 2016, 9:38 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Jan 29, 2016, 12:00 AM CST. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2016, 9:38 AM CST (15:38 UTC)
- In effect from
- Jan 29, 2016, 12:00 AM CST
- Expired
- Jan 30, 2016, 4:00 AM CST
- In force
- 28 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 3 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 12.82 ft at Jan 29, 2016, 10:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
618
WGUS44 KMEG 281538
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
938 AM CST THU JAN 28 2016
The National Weather Service has issued a Flood Warning for the
Buttahatchie River at Aberdeen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-291538-
/O.NEW.KMEG.FL.W.0008.160129T0600Z-160130T1000Z/
/ABDM6.1.ER.160129T0600Z.160129T1800Z.160130T0400Z.NO/
938 AM CST THU JAN 28 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Buttahatchie River near Aberdeen
* from early Friday January 29 until late Friday January 29.
* At 8 AM Thursday the stage was...12.2 feet and rising.
* Minor flooding is forecast.
* Maximum forecast stage of 13.3 feet Friday January 29.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by early Friday January
29 and rise to near 13.3 feet. then will fall below flood
stage by late Friday January 29.
At 13.0 feet, Low land near the river is flooded..
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$2 follow-up statements
442
WGUS84 KMEG 290333
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CST THU JAN 28 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-300333-
/O.EXT.KMEG.FL.W.0008.160129T0600Z-160130T1930Z/
/ABDM6.1.ER.160129T0600Z.160129T1800Z.160130T1330Z.NO/
933 PM CST THU JAN 28 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Friday January 29 until Saturday January 30.
* At 08 PM Thursday the stage was 12.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.5 feet Friday January 29.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday January 29 and
continue to rise to near 13.5 feet by Friday January 29.The river
will fall below flood stage by Saturday January 30.
* At 14.0 feet...Flood water begins to cover airbase road located on
the west bank of the river. Low lying farmland land near the river
also begins to flood.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$516
WGUS84 KMEG 291528
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CST FRI JAN 29 2016
The Flood Warning has been cancelled for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup river statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-291558-
/O.CAN.KMEG.FL.W.0008.000000T0000Z-160130T1930Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CST FRI JAN 29 2016
Forecast information for
Buttahatchie River near Aberdeen
* At 8 AM Friday the stage was 12.8 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 12.9 feet mid day today January 29.
* Flood stage is 13.0 feet.
* Forecast...The river will begin to fall later tonight January 29.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$
mmWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 28, 9:14 AM CST, 24 minutes earlier.
Area forecast discussion, Jan 28, 9:14 AM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 914 AM CST THU JAN 28 2016 .UPDATE... UPDATED FOR INCREASED CLOUD COVER. && .DISCUSSION... TAIL END OF SHORTWAVE PASSING THROUGH THE MIDSOUTH WILL BRING MORE CLOUD COVER TO THE AREA...ESPECIALLY IN THE SOUTH AND EAST. HAVE ADJUSTED THE SKY COVER FORECAST WORDING ACCORDINGLY. JAB && .PREV DISCUSSION... /ISSUED 530 AM CST THU JAN 28 2016/ UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION BELOW. PREV DISCUSSION... /ISSUED 358 AM CST THU JAN 28 2016/ DISCUSSION... CURRENTLY... AT 3 AM AROUND THE MIDSOUTH WINDS WERE FROM THE SOUTH SOUTHWEST UNDER CLEAR TO MOSTLY CLEAR SKIES. SURFACE ANALYSIS DEPICTS HIGH PRESSURE OVER THE REGION WHILE H5 ANALYSIS PLACES AN ELONGATED TROUGH AXIS FROM HOUSTON TEXAS NORTHEAST TO MIDDLE KENTUCKY. HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH THE NEXT SEVERAL DAYS WITH TEMPERATURES ON A WARMING TREND THROUGH EARLY NEXT WEEK. CONTINUED SOUTHWEST WINDS AT THE SURFACE TODAY WILL ALLOW TEMPERATURES TO WARM WELL INTO THE 50S WITH ONLY THE COOLEST REGIONS OF THE FA REACHING FREEZING TONIGHT. THE UPPER TROUGH WILL SLOWLY MIGRATE EAST BY FRIDAY ALLOWING FOR RIDGING ALOFT AS TEMPERATURES WARM TO NEAR 60S AT SOME LOCALES. THIS REGIME WILL CONTINUE ON SATURDAY AHEAD OF A WEAK IMPULSE WAVE ALOFT AND ASSOCIATED SURFACE LOW DEVELOPING OVER THE PLAINS STATES. THE MIDSOUTH WILL BECOME WEDGED BETWEEN THE SURFACE LOW AND THE HIGH CENTER TO OUR EAST ENHANCING THE PRESSURE GRADIENT INDUCED SOUTHERLY SURFACE FLOW AND ALLOWING TEMPERATURES TO RISE IN EXCESS OF 60 DEGREES. AS THE LOW CENTER TRANSITS TO THE NORTHWEST OF THE REGION ON SUNDAY SURFACE WINDS WILL BECOME EVEN FURTHER ENHANCED WHILE THE FLOW ALOFT BECOMES SOUTHWESTERLY. THESE COMBINED WILL LEAD TO TEMPERATURES NEAR 70 DEGREES ON SUNDAY WITH PRECIPITATION CHANCES INCREASING BY LATE IN THE DAY. 70 DEGREES IN LATE JANUARY IS A SIGNIFICANT DEPARTURE FROM AVERAGE BY A MAGNITUDE OF 20 DEGREES. THE WEATHER PATTERN BECOMES INCREASINGLY INTERESTING ON MONDAY AS A BROAD UPPER LOW PUSHES OUT OF THE FOUR CORNERS REGION WITH A SURFACE LOW DEEPENING OVER THE PLAINS BY LATE MONDAY. MODELS ARE COMING INTO BETTER AGREEMENT WITH THE PLACEMENT OF THESE FEATURES BOTH SPATIALLY AND TEMPORALLY...PUSHING A STRONG COLD FRONT THROUGH THE REGION ON TUESDAY. WHILE IT IS STILL TOO EARLY TO DEFINE EXACT THREATS...IMPRESSIVE WIND FIELDS COUPLED WITH INCREASED INSTABILITY IN RECENT MODEL RUNS INDICATE THE THREAT OF STRONG TO POTENTIALLY SEVERE STORMS ON TUESDAY. THE THREAT OF HEAVY RAINFALL LEADING TO POTENTIAL FLASH FLOODING WILL ALSO REQUIRE MONITORING AS MODELED PWAT VALUES ARE EASILY ABOVE THE 75TH PERCENTILE FOR EARLY FEBRUARY. WILL CONTINUE WITH STRONG WORDING IN THE HWO AND LIKE PRODUCTS AS FUTURE SHIFTS CONTINUE TO ASSESS THE SEVERE POTENTIAL. ARCTIC AIR RETURNS TO THE REGION BEHIND THE FRONT WHICH WILL QUICKLY PULL TEMPERATURES BELOW AVERAGE FOR MIDWEEK. ZDM && .AVIATION... 12Z TAFS VFR TO PREVAIL AREAWIDE THROUGH THE NEXT 24 HOURS...ACCOMPANIED BY LIGHT WESTERLY SURFACE WINDS. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 28, 4:14 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CST THU JAN 28 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 414 AM CST THU JAN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY CREATING THE POTENTIAL FOR STRONG THUNDERSTORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ZDM
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.